Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|chloeskae - Sun Nov 16, 2008 1:11 pm||
I used to have the depo injection sofr 4 years as my form of birth control. After starting a new job i switched to the implanon 3 year implant so i didnt have to go to the dovtors so reguarly. Whilst having the injection my periods stopped completely. I have had the implant for 18 months and for 15 of these had no periods. For the last three months i have had regular monthly bleeding.
Is my implant still working?I am having regular sex and was worried it may have stopped but have taken a negative pregnancy test.
Is there anyway of stopping the periods as after now having any for nearly 6 years i am finding it hard to get used to them again and they are really getting in the way of my life style.
|Debbie Miller, RN - Mon Nov 17, 2008 12:08 am||
Implanon literature states that you should expect periods to be irregular and varied. This is not a way to determine if it is working but it is considered effective for three years so you should be fine. That doesn't mean you could not become pregnant. All methods except abstinence have a small failure rate. If in doubt, take a pregnancy test. If you want to eliminate periods completely you should use a birth control pill that does not have break periods included. Other hormonal methods can result in absence of periods but you can't count on it or plan your life around it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.